Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Oct 29, 2000, 4:00 PM CST for Boone County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 29, 2000, 4:00 PM CST (22:00 UTC)
- Expired
- Oct 29, 2000, 5:00 PM CST
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, NE
The radar
The Omaha radar (KOAX), 149 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 11:45 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 292203
SVROMA
NEC011-292300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
400 PM CST SUN OCT 29 2000
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHEAST NEBRASKA
* UNTIL 500 PM CST
* AT 4 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTH OF ALBION...OR ABOUT 35 MILES
WEST OF COLUMBUS...MOVING NORTH AT 30 MPH.
* THE SEVERE STORM WILL BE NEAR...
ALBION...AROUND 430 PM CST
IF YOU AR IN THE PATH OF THIS STORM...GO INTO A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENIN{G FOR
EASTERN NEBRASKA.
LAT...LON 4159 9815 4147 9798 4190 9784 4189 9829
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 2:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 29, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 AM CST SUN OCT 29 2000 ...FORECAST CHALLENGES...SHRA/TSRA POT FOR SVR THRU ERLY EVE... ...SYNOPSIS...SVRL TORNADO REPORTS HAVE COME IN OVR CNTRL NEB...JUST AHEAD OF THE UPR LOW/VORT CNTR IN WCNTRL NEB. CURRENT TOR WATCH IN EFFECT FOR PARTS OF THE FCST AREA UNTIL 6PM CST. SFC LO PRES WAS CNTRD OVR NW KS WITH AN OCCLUDED FNT OVR NRN/CNTL KS AND A WRMFNT INTO ERN KS AND NRN ARKANSAS. TEMPS 55 TO 60 NRN HALF OF FCST AREA...WITH 60S IN THE S...AND DEWPOINTS IN THE 50S. ...FORECAST...THE MODELS FORECAST THE UPR LO TO LIFT NE AND WEAKEN...INITIALLY OVR CNTRL NEB AT 00Z...THEN TO ERN IA/SRN MN AT 12Z...AS THE NEXT TROF DROPS INTO NEVADA. THE MODELS ARE SIMILAR AT 48HRS WITH THE UPR LOW NR THE FOUR CORNERS AREA BY TUES AM...AND OVR CO BY TUE EVE...AND SW NEB BY WED AM. THE ETA/AVN LIFT THE SFC LO INTO SD BY MORNING...WITH THE AXIS OF WRMR SFC TEMPS FM WRN IA INTO WRN MO. FLO RMNS OUT OF THE S OR SW...AS A NEW SFC LO DVLPS OVR ERN CO. THE GRADIENT TIGHTENS TUE NIGHT AS THE ETA SFC LO DROPS BLO 1000MB. IN THE SHORT TERM...BEST AREAL COVERAGE OF SHOWERS AND TSRA OVR THE NRN HALF OF THE FORECAST AREA AS STORM SYSTEM LIFTS NE. DUE TO SHEAR PROFILES/INSTABILITY...RISK FOR SVR CONTINUES OVR SE/PARTS OF ERN NEB INTO ERLY EVE. WILL HIT WORDING SHOWERS AND THUNDERSTORMS IN THE NRN HALF HARDEST AND SCT OR WDLY SCT IN THE SE. LITTLE TEMP RANGE TON...WITH MOST LOWS FM THE UPR 40S TO LOWER 50S. AFT MID...DECREASING CHC FOR PRECIP AND DECREASING WNDS. DECREASE IN CLDS IN THE SW PORTION OF THE FORECAST AREA NOT ENOUGH TO WORRY ABOUT FOG IN ZONE. MONDAY BRK BETWEEN SYSTEMS WITH...DECREASING CLDS DURING THE AM. THE BREAK IS BRIEF...AS CLDS ALREADY RETURNING IN THE EVENING HRS AND M/CLDY FOR TUE. WINDS ALSO INCREASE FOR TUES. TEMPS MON AND TUE IN THE 60S TO LOWER 70S. ISENTROPIC LIFT INCREASES TUE ACRS THE S DURING THE DAY AND WILL INCLUDE A CHC FOR PRECIP TUE AFT AND NIGHT. THE EXTENDED CONTINUES THE CHC FOR RAIN WED AND THUR. DRY FOR FRI. HIGHS IN THE 50S TO LOWER 60S. .OMA...NONE. ZAPOTOCNY
In the hours before
Special weather statement, Oct 29, 11:35 AM CST, 4 hours 25 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-292330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CST SUN OCT 29 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT OF SEVERE WEATHER WILL BE SOUTH OF A LINE FROM NORFOLK TO WAHOO...TO FALLS CITY. TORNADO WATCH NUMBER 770 HAS BEEN ISSUED FOR THIS AREA UNTIL 6PM. A VIGOROUS STORM SYSTEM OVER EASTERN COLORADO WILL MOVE INTO EASTERN NEBRASKA THIS AFTERNOON...THEN WEAKEN AS IT MOVES NORTHEAST TONIGHT. INSTABILITY WILL INCREASE OVER SOUTHEAST NEBRASKA THIS AFTERNOON AS COLD AIR MOVES IN ALOFT WHILE MILD AND MOIST AIR REMAINS AT LOW LEVELS OF THE ATMOSPHERE AND BREAKS IN THE CLOUDS ALLOWING ADDITIONAL HEATING. THE PRIMARY THREATS WILL BE STRONG WINDS AND LARGE HAIL...HOWEVER ...DUE TO STRONG WIND SHEAR ISOLATED TORNADOS ARE POSSIBLE. THESE STORMS DUE TO THEIR FAST MOVEMENT MAY BECOME SEVERE IN A BRIEF TIME. ZAPOTOCNY
Special weather statement, Oct 29, 3:15 PM CST, 45 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CST SUN OCT 29 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... WARM...MOIST AND UNSTABLE AIR HAS OVERSPREAD EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG WINDS ALOFT WILL COMBINE WITH THE INSTABILITY AND THIS COULD CREATE ISOLATED SEVERE THUNDERSTORMS THIS EVENING. HAIL AND STRONG WINDS WOULD BE THE MAIN SEVERE THREAT. ALTHOUGH STRONGER WINDS ALOFT WILL MOVE ACROSS THE AREA OVERNIGHT...THE SEVERE THREAT SHOULD DECREASE SOMEWHAT BY LATE EVENING AS INSTABILITY DECREASES. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:57 PM CST | Tornado Warning | OAX | Gage | 33 min |
| Oct 29, 4:43 PM CST | Severe Thunderstorm Warning | OAX | Butler | 47 min |
| Oct 29, 4:47 PM CST | Tornado Warning | OAX | Boone | 33 min |
| Oct 29, 4:56 PM CST | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
| Oct 29, 5:00 PM CST | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Oct 29, 5:01 PM CST | Tornado Warning | OAX | Butler, Seward | 44 min |
| Oct 29, 5:07 PM CST | Tornado Warning | OAX | Otoe | 23 min |
| Oct 29, 5:13 PM CST | Tornado Warning | OAX | Platte | 32 min |
| Oct 29, 5:28 PM CST | Tornado Warning | OAX | Cass | 47 min |
| Oct 29, 5:43 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.